Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 36, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 4, 2008, 6:21 PM CDT for Gosper County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 4, 2008, 10:25 PM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Gosper County, NE
The radar
The Grand Island radar (KUEX), 124 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 042321
FFWGID
NEC073-050515-
/O.NEW.KGID.FF.W.0036.080604T2321Z-080605T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
621 PM CDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 1215 AM CDT
* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON
LAKE AND ELWOOD
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4044 9998 4069 9998 4069 9969 4068 9965
4035 9964 4035 10009 4044 10009
TIME...MOT...LOC 2321Z 180DEG 0KT 4064 9984
$$
JCB/MB2 follow-up statements
000
WGUS73 KGID 050230
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
930 PM CDT WED JUN 4 2008
NEC073-050515-
/O.CON.KGID.FF.W.0036.000000T0000Z-080605T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSPER NE-
930 PM CDT WED JUN 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
GOSPER COUNTY...
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAD FALLEN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON LAKE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTH CENTRAL KANSAS AND SOUTHEASTERN NEBRASKA.
LAT...LON 4044 9998 4069 9998 4069 9969 4068 9965
4035 9964 4035 10009 4044 10009
TIME...MOT...LOC 0230Z 180DEG 0KT 4064 9984
$$000
WGUS73 KGID 050325
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1025 PM CDT WED JUN 4 2008
NEC073-050335-
/O.CAN.KGID.FF.W.0036.000000T0000Z-080605T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSPER NE-
1025 PM CDT WED JUN 4 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GOSPER COUNTY...
THUNDERSTORMS HAVE WEAKENED...AND ADDITIONAL HEAVY RAINFALL IS NOT
IMMEDIATELY EXPECTED. THIS FLASH FLOOD WARNING HAS BEEN REPLACED
WITH A FLOOD WARNING UNTIL 10 AM CDT ON THURSDAY MORNING...AS
ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTH CENTRAL KANSAS AND SOUTHEASTERN NEBRASKA.
LAT...LON 4044 9998 4069 9998 4069 9969 4068 9965
4035 9964 4035 10009 4044 10009
TIME...MOT...LOC 0325Z 180DEG 0KT 4064 9984
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:09 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 4, 6:09 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT WED JUN 4 2008
.AVIATION...00Z TAF. THUNDERSTORMS VICINITY OF KGRI TERMINAL
WILL MOST LIKELY CONTINUE FOR THE NEXT FEW HOURS. SOME MVFR
CEILINGS AND VISIBILITIES EXPECTED LATER TONIGHT. MORE
THUNDERSTORMS POSSIBLE TOMORROW AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 252 PM CDT WED JUN 4 2008/
SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. MAIN FORECAST CONCERN WILL
BE SEVERE THUNDERSTORMS TONIGHT AND AGAIN THURSDAY AFTERNOON AND
NIGHT.
SURFACE ANALYSIS INDICATES A WARM FRONT ACROSS NORTHERN KANSAS THIS
AFTERNOON WITH OTHER BOUNDARIES ACROSS SOUTHERN AND CENTRAL NEBRASKA
FROM DIFFERENTIAL HEATING. CURRENT RADAR INDICATES THAT SOME
THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS CENTRAL NEBRASKA AND
EXPECT THUNDERSTORMS TO CONTINUE TO RAPIDLY DEVELOP ALONG THESE
BOUNDARIES. MUCAPES ARE 3000 TO 4500 J/KG AND BULK SHEAR OVER 60 KTS
SHOULD ALLOW ABOUT ANY THUNDERSTORM TO TAKE OFF RAPIDLY AND
CONTINUE THROUGH THE NIGHT AS THE CAPE AND SHEAR SPREAD ACROSS THE
FORECAST AREA. EXPECT THAT THE STORMS WILL GRADUALLY DIMINISH LATE
TONIGHT.
THE SURFACE LOW CONTINUES ACROSS THE FORECAST AREA ON THURSDAY AND
AN UPPER LOW SWINGS INTO THE AREA. THUNDERSTORMS ARE EXPECTED
DEVELOP TO THE WEST OF THE SURFACE LOW LATE TONIGHT AND SPREAD INTO
THE FORECAST AREA ON THURSDAY. IT LOOKS LIKE A SQUALL LINE WILL
DEVELOP ON THURSDAY AND MOVE THROUGH THE AREA. THIS WILL GIVE
ANOTHER CHANCE FOR SEVERE WEATHER ACROSS THE AREA. THE BETTER
CHANCES FOR SEVERE WEATHER IS IN THE EASTERN PART OF THE FORECAST
AREA...ALTHOUGH EVERYONE HAS A CHANCE OF SEVERE.
LONG TERM...FRIDAY THROUGH WEDNESDAY. FRIDAY SHOULD IN THEORY BE A
DRY DAY AS THE UPPER LOW PRESSURE SYSTEM LIFTS TO THE NORTHERN GREAT
LAKES REGION. ANOTHER LEE TROUGH DEVELOPS ACROSS THE HIGH PLAINS
LATE FRIDAY AHEAD OF ANOTHER DISTURBANCE MOVING THROUGH THE CENTRAL
ROCKIES. THIS PUSHES A BOUNDARY IN FRIDAY NIGHT OR EARLY SATURDAY
SO WILL NEED TO MONITOR THE POTENTIAL FOR CONVECTIVE DEVELOPMENT.
THE BOUNDARY STALLS OVER THE WEEKEND...PROVIDING A FOCUS FOR
THUNDERSTORMS IN THIS TIME FRAME. THE FRONT LIFTS BEGINS TO LIFT
NORTH ON MONDAY...WITH PCPN CHCS CONTINUING...THEN THE FORECAST
DRIES FOR THE REMAINDER OF THE EXTENDED WITH THE BOUNDARY PROGGED TO
OUR NORTH. DIDNT DEVIATE FROM THE HPC FORECAST ON DAYS 6 AND 7 AS
MODELS DIVERGE IN HANDLING OF THE NEXT UPPER TROUGH. OVERALL THE
FRONTAL BOUNDARY POSITION WILL BE THE KEY IN WHETHER OR NOT
CONVECTION DEVELOPS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jun 4, 3:02 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 302 PM CDT WED JUN 4 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 302 PM CDT WED JUN 4 2008 ...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE THROUGH THE EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING. THESE STORMS ARE EXPECTED TO RAPIDLY BECOME SEVERE...WITH LARGE HAIL TO THE SIZE OF BASEBALLS...DAMAGING WINDS OF 70 MPH...AND TORNADOES ALL POSSIBLE OVER THE ENTIRE OUTLOOK AREA. HEAVY RAINFALL IS ALSO POSSIBLE THIS EVENING AND OVERNIGHT...WHICH MAY COMBINE WITH ALREADY SATURATED SOILS ACROSS MUCH OF THE AREA TO CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THURSDAY AFTERNOON AND EVENING. WHILE SEVERE WEATHER IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE HIGHEST RISK FOR SEVERE WEATHER WILL BE GENERALLY ALONG AND EAST OF HIGHWAY 281. HAIL UP TO BASEBALL SIZE...STRONG DAMAGING WINDS...TORNADOES...AND HEAVY RAIN WILL ALL BE POSSIBLE. THUNDERSTORM CHANCES RETURN TO THE FORECAST SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING TONIGHT. SPOTTER ACTIVATION WILL ALSO BE LIKELY NEEDED THURSDAY AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 4, 5:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST 4 NW AURORA 40.91N 98.06W
06/04/2008 E60 MPH HAMILTON NE TRAINED SPOTTER
ALSO REPORTED DIME SIZED HAIL.
&&
KINGLocal storm report, Jun 4, 6:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 7 W MARQUETTE 41.01N 98.14W
06/04/2008 E2.75 INCH MERRICK NE BROADCAST MEDIA
&&
KINGLocal storm report, Jun 4, 6:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL JOHNSON LAKE 40.68N 99.85W
06/04/2008 E1.00 INCH GOSPER NE AMATEUR RADIO
&&
KINGLocal storm report, Jun 4, 6:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL JOHNSON LAKE 40.68N 99.85W
06/04/2008 M1.00 INCH GOSPER NE TRAINED SPOTTER
&&
BALLARDLocal storm report, Jun 4, 6:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
613 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 4 SW CAIRO 40.96N 98.66W
06/04/2008 E0.50 INCH HALL NE LAW ENFORCEMENT
STRONG ROTATION EST WIND 50 MPH
&&
BALLARDLocal storm report, Jun 4, 6:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL GRAND ISLAND 40.92N 98.37W
06/04/2008 E1.00 INCH HALL NE NWS EMPLOYEE
&&
BALLARDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:47 PM CDT | Flash Flood Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 31 hr |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 48 min |
| Jun 4, 3:29 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Sherman, Valley | 46 min |
| Jun 4, 3:59 PM CDT | Flash Flood Warning | GID | Sherman, Valley | 6 hr |
| Jun 4, 4:00 PM CDT | Tornado Warning | GID | Buffalo, Dawson | 45 min |
| Jun 4, 4:08 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 52 min |
| Jun 4, 4:09 PM CDT | Flash Flood Warning | GID | Dawson | 6 hr |
| Jun 4, 4:36 PM CDT | Tornado Warning | GID | Greeley, Howard | 24 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 50 min |
| Jun 4, 4:57 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 63 min |
| Jun 4, 4:59 PM CDT | Tornado Warning | GID | Greeley, Howard, Nance | 31 min |
| Jun 4, 5:00 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick | 45 min |
| Jun 4, 5:05 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 55 min |
| Jun 4, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 52 min |
| Jun 4, 5:08 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 52 min |
| Jun 4, 5:14 PM CDT | Flash Flood Warning | GID | Greeley, Howard | 5 hr |
| Jun 4, 5:19 PM CDT | Tornado Warning | GID | Buffalo, Hall, Howard, Sherman | 26 min |
| Jun 4, 5:24 PM CDT | Flash Flood Warning | GID | Buffalo, Sherman | 5 hr |
| Jun 4, 5:27 PM CDT | Tornado Warning | GID | Greeley, Nance | 33 min |
| Jun 4, 5:36 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 39 min |
| Jun 4, 5:37 PM CDT | Flash Flood Warning | GID | Hamilton, Merrick, Polk, York | 5 hr |
| Jun 4, 5:41 PM CDT | Flash Flood Warning | GID | Dawson | 5 hr |
| Jun 4, 5:41 PM CDT | Tornado Warning | GID | Dawson, Gosper | 49 min |
| Jun 4, 5:41 PM CDT | Tornado Warning | GID | Howard, Sherman | 34 min |
| Jun 4, 5:44 PM CDT | Tornado Warning | GID | Hamilton, Merrick | 46 min |
| Jun 4, 5:45 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 60 min |
| Jun 4, 5:47 PM CDT | Tornado Warning | GID | Buffalo, Hall, Howard, Sherman | 28 min |
| Jun 4, 5:50 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick | 40 min |
| Jun 4, 5:57 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 48 min |
| Jun 4, 6:08 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 67 min |
| Jun 4, 6:09 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 51 min |
| Jun 4, 6:13 PM CDT | Tornado Warning | GID | Hall, Hamilton, Howard, Merrick | 32 min |
| Jun 4, 6:16 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 30 min |
| Jun 4, 6:17 PM CDT | Flash Flood Warning | GID | Hall, Howard | 4 hr |
| Jun 4, 6:22 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 23 min |
| Jun 4, 6:25 PM CDT | Flash Flood Warning | GID | Buffalo | 4 hr |
| Jun 4, 6:26 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk | 64 min |
| Jun 4, 6:41 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 64 min |
| Jun 4, 6:42 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 27 min |
| Jun 4, 6:49 PM CDT | Flash Flood Warning | GID | Merrick, Nance | 4 hr |
| Jun 4, 6:50 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 25 min |
| Jun 4, 6:59 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 61 min |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.